Tuesday, September 3, 2013
Not much new to report this week. As I mentioned in an earlier post (see School Daze), we took Emily back to college this weekend, and the heat along with the meds took their toll on me. That’s been one of the more frustrating aspects of dealing with my cancer – I don’t know what is affecting me: the tumors or the medicine. I discussed in the Week One post that Gleevec has several side effects, which may manifest themselves in different ways. Unfortunately for me, I also have some other ailments that may or may not be “masked” by these side effects. So, it gets frustrating trying to figure out which ailment is a side effect and which is something unrelated to my cancer.
|Say “Hello” to my little friend
(Note: I find it interesting as this newest phase of my journey continues, that I am now able to say “my cancer.” Prior to that I was saying that I was “very sick.” Perhaps that’s a sign that I’m acknowledging my situation and not running from it.)
The worst side effect so far has been the fatigue, which may impact my ability to volunteer and work outside of the house. I will continue taking Gleevec for the remainder of this month. On September 11th, the doctors will analyze my blood to see if my “counts” are in order and I’m not in danger of liver failure or internal bleeding. I also have occasional chest pains that, according to the nurse, may be the cancer or another side effect of the medicine.
As always, thanks for listening.
Note: If you want to leave a comment, just choose “Anonymous” from the Profile Selection drop down bar right below the Comment box. (It’s the very last choice.) Sorry for any confusion.
Writer’s note: I’ve been on a brief hiatus since before Labor Day. You’ll see several posts today and tomorrow as I play catch-up.